StaffCorner

24 Feb, 2013 5:27p.m.

Know that the weight loss pills can be dangerous

know-that-the-weight-loss-pills-can-be-dangerous

Its sure that most you would have been approached by volunteers for a weight reducing package. And the technique is very simple. “No starving or dieting, No hectic workouts. Just pop a pill daily. And guranteed 5 kg reduction in a month. Its developed by Dr. XXX after years of research and it has got absolutely no side effects” What’s more, even if the rates are on the  higher side, you are willing to pay for this so called magic pill.


But are you aware of what these pills do? Is the so called company a reputed one. Is the medicine approved?

You should be aware ofweight loss pills side effects.  While some side effects may seem minor and worth the risk, some side effects are very dangerous and can even be deadly.


At the very least, you must consider that most natural weight loss pills are not approved.  They are marketed as food supplements. Remember the tagging is only meant for bypassing the legal aspects. What this means is that the long term effects are virtually unknown. You will be knowing  how easy is it bypassing regulations in India. These types of pills have not gone through any type of research testing.


Some common side effects of so called natural weight loss pills can be:

  • increased heart rate

  • undesirable interactions with prescription drugs you are taking

  • insomnia

  • stomach irritation

  • nervousness or irritability


In fact, some can even be more dangerous.  For instance, you have probably heard of ephedra (ma huang).  Ephedra was actually banned from the market because of the horrible side effects that users experienced and the cases of deaths.


Despite being banned in many countries, such pills are widely available in India


Recently son of a Hyderabadi millionaire, an 18-year-old student in the UK, Sarmad Alladin died after apparently taking 'lethal' bodybuilding pills to help him lose weight. Known as 'Mr Muscles', Alladin was taken to hospital hours after taking tablets which contained the drug Dinitrophenol (DNP), which has been linked to several deaths. The DNP is the most common ingredients of the weight loss pill. DNP (C6H4N2O5) first gained popularity for weight loss in the 1930s with studies showing that a daily dose of 300–400 mg for 2 weeks resulted in 36–95% increase in an individual's basal metabolic rate. It was soon taken off the market due to adverse effects including cataracts, liver failure, agranulocytosis, and death.


DNP causes a hyper-metabolic state by uncoupling oxidative phosphorylation. Energy is released in the mitochondria as heat. The body attempts to compensate by gluconeogenesis, glycolysis, and lipolysis. Toxic doses will result in uncontrolled thermogenesis leading to hyperthermia and systemic responses to elevated body temperature. Profuse yellow-tinted perspiration may be observed and is pathonomonic of DNP poisoning. Renal, hepatic, and neurological sequelae can occur. In cases of severe toxicity, death may be followed by prompt rigor mortis.


In UK the university has issued a warning against the drug. "If you have bought or obtained Dinitrophenol (DNP) or Dymetadrinetablets online or anywhere else, please stop using them immediately. The drugs are potentially lethal." University Vice-Chancellor Dr Simon Ofield-Kerr said.


Likewise most the weight loss medicines are supposed to have side effects. Rather than advisories, let us take care oursef. Just remember there is no short cut. Proper diet and necessary workout will help you stay fit. Say no to all those pills





Whatsapp Share Button

⌂ Go to StaffCorner.com Home Page



Latest in Important News
Latest in Other News Sections


StaffCorner brings you the latest authentic Central Government Employees News.
About us | Privacy Policy | Terms and Conditions | Archives